Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with nephrotic syndrome. Kidney biopsy done. Can side effects of wysolone be cured?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
can side effects of wysolone be cured ? my wife has been diagonised with nephrotic syndrome. she had her kidney biopsy done in XXXXXXX end and after that the doctor started her with wysolone 20 mg X 4 tabs = 80 mg/day. currently the dosage is down to 60 mg/day. he has been experiencing body age and muscle movement restrictions as well as developed a moon face. pls advice if the side effects can be cured /treated. appreciate you help / advice.
Posted Sun, 28 Oct 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 47 minutes later

Generaly most side effects of steroids subside as the dose is reduced over time. However for some the side effects are intolerable, and find it difficult to continue them in required doses.
It is also difficult to predict the duration of steroids needed as each individual responds differently. The side effects are also proportional to the Dose and duration of treatment.
It is possible to reduce the dose of steroids if the side effects are not tolerated well, by adding Tacrolimus or Cyclosporine. However this would depend on the exact diagnosis on biopsy and any other associated health issues she has.

Above answer was peer-reviewed by
Follow-up: Diagnosed with nephrotic syndrome. Kidney biopsy done. Can side effects of wysolone be cured? 9 hours later
dear doctor,

Thank you for your reply.
proceeding further, my wife has been diagnosed with 'minimal change disease'.
She is experiencing a lot of weakness, pain and lethargy through the day and is unable to do the daily household chores, since the medicines have been prescribed. Currently the 24 hr urine protein reading has come down to '635.440 mg/day' from '3058.11 mg/day' over a period of 2 months. How much of a fall in the reading should be witnessed for the steroids to be discontinued?

She is also taking 50mcgms of Electroxin for her under active thyroid problem.

Please advice the future course of action.Also explain the use of the two medicines mentioned by you in previous reply.

Awaiting your reply. Thank you.
Answered by Dr. Avinash Ignatius 3 hours later
Your wife appears to have responded well to the steroids. Her urine protein might come even below 300mg/d in a few weeks. The important issue would be whethn in the urine remains under control, when the dose of steroids are reduced. The other two meds can be prescribed, if she needs to continue steroids. They would help reducing their dose by almost half.
check thyroio
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor